View Full Version : Meds stopped working


Drakescake
02-25-17, 11:14 AM
Hi
I'm newly diagnosed with ADD, I started 40mg of vyvance this past Wednesday.. for two days I was like the Energizer Bunny....Since then.. Nothing...I'll admit I took two pills Thursday and Friday because I just was so unmotivated again but still nothing. I called my doc yesterday because I don't see him til the 21st. Spoke with one of the girls there. She says it can take a couple weeks to work....I called the pharmacist and he said absolutely not it should work when u take it.....
I'm depressed again and so unmotivated...
Is this normal?
Thanks!

Astrosonix
02-25-17, 03:09 PM
They do work instantly like the pharmacist said, unlike an SSRI which would take a few weeks to be effective.
I think what the couple of weeks the girl was taking about was for you to get used to the effects of the meds on your ADHD symptoms and how can now more easily focus while the on the meds.

That's what is was like for me at least. I had the ability to focus on the meds but it took some time and help from my therapist to learn how to use that focus, which is a very unfamiliar state for someone who has been living with the undiagnosed ADHD their whole life.

Don't give up, keep trying to take the meds as prescribed every day and notice the little improvements. Things will get better, as long as you keep trying and never give up!

sarahsweets
02-26-17, 03:36 AM
What is happening that makes you think they do not work?

Drakescake
02-26-17, 11:54 AM
This morning I had lots of motivation and focus for about 3 hours...Now I'm unmotivated and exhausted..Also the past two days I got extremely anxious and angry. When doc prescribed the vyvance he told me to stop taking the effexor. .Is this familiar to anyone?
Thanks!

ToneTone
02-27-17, 04:40 PM
You say, "I'm depressed."

Well, have you talked to your doctor about depression? Very common to have depression along with ADHD and a stimulant doesn't necessarily treat depression ... Obviously, the stimulant can boost energy and focus, but many folks need to take antidepressants and or therapy (I do both) just for the depression.

That's in addition to taking a stimulant.

So talk to your doctor about depression as well ... you might have been using the term casually, but sometimes using the term is an indicator.

Tone